Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 127, NWS St. Louis, MO

May 26, 2007Macoupin County, Madison County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2007, 6:19 PM CDT for Macoupin County, Madison County, Illinois. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2007, 6:19 PM CDT (23:19 UTC)
Expired
May 26, 2007, 7:00 PM CDT
In force
41 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Macoupin County, IL, Madison County, IL

The radar

The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:30 PM CDTTSTM WND DMG6 Nne Edwardsville, ILSEVERAL TREES BLOWN DOWN.
May 26, 6:45 PM CDTHAIL 0.88Worden, IL
May 26, 6:45 PM CDTHAIL 1Worden, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 262319
SVRLSX
ILC117-119-270000-
/O.NEW.KLSX.SV.W.0127.070526T2319Z-070527T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
  NORTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 700 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  BETHALTO...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARPENTER...
  DORSEY...
  PRAIRIETOWN...
  WORDEN...
  STAUNTON...
  WILSONVILLE...
  LIVINGSTON...
  BENLD...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3892 9010 3879 9003 3893 8970 3921 8971

$$

BYRD
1 follow-up statement
000 
WWUS53 KLSX 262342
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT SAT MAY 26 2007

ILC117-119-270000-
/O.CON.KLSX.SV.W.0127.000000T0000Z-070527T0000Z/
MADISON IL-MACOUPIN IL-
642 PM CDT SAT MAY 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN MACOUPIN AND NORTHERN MADISON COUNTIES...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WORDEN...OR ABOUT 8 MILES SOUTHWEST OF STAUNTON...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE...LIVINGSTON...WILLIAMSON...STAUNTON...AND NEW DOUGLAS.

LAT...LON 3894 8998 3884 8992 3893 8970 3913 8971

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:51 PM CDT, 28 minutes earlier.

Area forecast discussion, May 26, 5:51 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT SAT MAY 26 2007

.DISCUSSION...
THE CHARACTER OF THE AIR MASS TODAY IS A BIT DIFFERENT THAT THE
LAST FEW DAYS WITH SLIGHTLY STEEPER LOW LEVEL LAPSE RATES. THIS
PROFILE COMBINED WITH DIURNAL HEATING HAS RESULTED IN DECENT
INSTABILITY WITH SBCAPES AROUND 2000 J/KG...AND NO CAP WITHIN THE
WARM SECTOR ACROSS THE CWA. THE RESULT HAS BEEN SCATTERED
THUNDERSTORMS. SHEAR IS RATHER WEAK THUS THE CONVECTIVE MODE HAS
BEEN PULSE TYPE STORMS WITH DEADLY LIGHTNING...HEAVY
DOWNPOURS...GUSTY SFC WINDS...AND WITH THE STRONGEST...SOME ISOLD
LARGE HAIL. WE WILL CONTINUE TO SEE SCATTERED TSRA TRAVERSE SW TO NE
ACROSS THE CWA INTO THE EARLY EVENING...THEN ANTICIPATE A DRAMITIC
DECREASE WITH SUNSET AND THE LOSS OF HEATING AND INSTABILITY.
OVERNIGHT WE SHOULD CONT TO SEE A DECENT CHANCE OF SHRA AND TSRA
ACROSS NE MO INTO WEST CENTRAL IL WHERE THERE IS THE JUXTAPOSITION
OF THE SWLY LLJ AND DIVERGENCE ALOFT ASSOCD WITH AN ULJ ENTRANCE
REGION...ALONG AND IN ADVANCE OF THE NEXT ENCROACHING CDFNT.

ON SUNDAY THE REGION REMAINS WITHIN A DEEP WARM AND MOIST SWLY
FLOW AND THE WARM SECTOR CHARACTER SHOULD BE SIMILAR TO TODAY. THE
NEW FACTOR WILL BE THE COLD FRONT WHICH SHOULD SLOWLY PUSH SOUTH
TO THE VICINITY OF I-70 DURING THE AFTERNOON. THERE IS A RATHER
DEEP AND BROAD REGION OF ASCENT FORECAST TO SPAN THE FRONTAL ZONE
AND THE IMMEDIATE WARM SECTOR TO ITS SOUTH. THIS FORCING COMBINED
WITH THE AIR MASS CHARACTERIZED BY K INDICES IN THE MID 30S AND
MUCAPES AOA 1500 J/KG SHOULD YIELD MUCH GREATER STORM COVERAGE
THAN THE LAST FEW DAYS. WHILE IM NOT ANTICIPATING ANY MCS
DEVELOPMENT GIVEN THE LOW VALUES OF DP LAYER SHEAR...HIGH RAFL
RATES WITH INDIVIDUAL STORMS...SLOW STORM MOTION AND TRAINING
POTENTIAL COULD RESULT IN SOME LOCALLY HEAVY RAFL AMOUNTS IN THE
REGION ALONG AND NORTH OF I-70.

ANTICIPATING THE COVERAGE OF STORMS TO DIMINISH ON SUNDAY EVENING
MUCH LIKE TONIGHT BUT THE REGION INVOF OF THE FRONT WILL CONTINUE
TO BE SUPPORTIVE OF CONVECTION THROUGH THE NIGHT. THE FRONT THEN
RETREATS NORTHWARD ON MONDAY AND CURRENT INDICATIONS ARE THE WARM
SECTOR AIR MASS ON MONDAY AND TUESDAY WONT BE QUITE AS ACTIVE AS
TODAY...HOWEVER STILL CAPABLE OF ISOLD TO WDLY SCT MAINLY
AFTERNOON TSRA.

LOOKING TOWARDS THE EXTENDED RANGES...THERE IS GROWING MODEL
CONSENSUS THAT A DECENT COLD FRONT WILL MOVE THROUGH THE MS VLY ON
WED NIGHT ASSOCD WITH A TROF DIGGING SEWD FROM THE UPR MS VLY.
THIS TROF IS FCST TO DIG AND AMPLIFY WITH A LARGE SCALE MEAN UPPER
TROF DEVELOPING IN THE ERN U.S. DURING THE LATER HALF OF THE WEEK...
AND COOLER AND DRY WEATHER NEXT WEEKEND.

GLASS
&&

.AVIATION...
FOR THE 00Z TAFS...
HAVE TRIED TO PIN DOWN TIMING FOR TSRA WITH FRONTAL BOUNDARY LATER
TONIGHT AND INTO SUNDAY. IN THE SHORT TERM...SCATTERED RWS/TRWS WILL
SLOWLY DIMINISH TOWARDS SUNSET...SO ONLY HAVE BRIEF MENTION AT
KUIN...KSUS AND KSTL TIL 01Z. IN THE MEANTIME...CDFNT EXTENDS FROM
SERN MN THRU IA AND INTO NWRN MO AND IS EXPECTED TO MOVE SE AND
REACH UIN BY 10Z AND COU AREA AROUND 14Z SUNDAY. THIS FNT IS STILL
EXPECTED TO BECOME STATIONARY ACROSS STL...SUS AND COU LATE TMW
AFTN. SO ADDED PROB30 MENTION TO KUIN FROM 06Z TO 13Z DUE TO
FRONT...FROM 14Z TO 24Z FOR KCOU AND FROM 18Z TO 24 FOR KSUS AND
KSTL.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 26, 4:09 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT SAT MAY 26 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
409 PM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH THE
EVENING HOURS. ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...A
FEW OF THE STRONGER STORMS MAY PRODUCE HEAVY RAIN...GUSTY WINDS...AND
SMALL HAIL. THE COVERAGE OF STORMS SHOULD DIMINISH ACROSS MUCH OF
THE AREA BY LATE EVENING...WITH THE GREATEST THREAT OF STORMS
DURING THE OVERNIGHT HOURS ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY ACROSS A GOOD PORTION OF THE AREA ON SUNDAY.
ONCE AGAIN THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY
RAIN...GUSTY WINDS...AND POSSIBLY SMALL HAIL. SOME LOCATIONS ALONG
AND NORTH OF INTERSTATE 70 COULD SEE SEVERAL ROUNDS OF THUNDERSTORMS
TRAVERSE THE SAME SPOT...RESULTING IN LOCALLY HEAVY RAINFALL TOTALS.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT THROUGH
WEDNESDAY NIGHT. THIS PERSISTENT THREAT OF THUNDERSTORMS WILL BE
PRODUCED BY A SERIES OF FRONTAL BOUNDARIES THAT ARE FORECAST TO
PUSH INTO THE AREA AND INTERACT WITH WARM UNSTABLE AIR THAT WILL
BE BLANKETING THE NATIONS MIDSECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF STRONG WINDS...HEAVY
RAIN...AND HAIL.

GLASS

In the hours before

Local storm report, May 26, 3:23 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SAT MAY 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             GRIGGSVILLE             39.71N 90.73W
05/26/2007  M1.00 INCH       PIKE               IL   TRAINED SPOTTER

0310 PM     HAIL             GRIGGSVILLE             39.71N 90.73W
05/26/2007  M0.88 INCH       PIKE               IL   TRAINED SPOTTER

&&

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:56 PM CDTSevere Thunderstorm WarningLSXPike34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.